Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 6, 2025, 2:04 PM CDT for Lee County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 2:04 PM CDT (19:04 UTC)
- Expired
- May 6, 2025, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Lee County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 32 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted.
667
WGUS54 KEWX 061904
FFWEWX
TXC287-491-062200-
/O.NEW.KEWX.FF.W.0007.250506T1904Z-250506T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
204 PM CDT Tue May 6 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northwestern Lee County in south central Texas...
Southeastern Williamson County in south central Texas...
* Until 500 PM CDT.
* At 204 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Coupland, Tanglewood and Farm to Market Road 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3060 9722 3046 9716 3056 9696 3053 9691
3037 9727 3044 9741
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PLATT1 follow-up statement
849
WGUS74 KEWX 062000
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Tue May 6 2025
TXC287-491-062200-
/O.CON.KEWX.FF.W.0007.000000T0000Z-250506T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee TX-Williamson TX-
300 PM CDT Tue May 6 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON FOR NORTHWESTERN LEE AND SOUTHEASTERN WILLIAMSON
COUNTIES...
At 300 PM CDT, Doppler radar indicated scattered showers and
thunderstorms producing locally heavy rain across the warned area.
Between 2 and 4 inches of rain have fallen. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Coupland, Tanglewood and Farm to Market Road 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3060 9722 3046 9716 3056 9696 3053 9691
3037 9727 3044 9741
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PLATTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 12:44 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 6, 12:44 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1244 PM CDT Tue May 6 2025 ...New AVIATION... .UPDATE... Issued at 939 AM CDT Tue May 6 2025 We have extended the Severe Thunderstorm Watch that was previously set to expire at 10am. This Severe Thunderstorm watch is now extended until noon today for Bandera, Edwards, Kerr, Medina, and Real counties. A Tornado Watch remains in effect for the northern Hill Country and I-35 corridor and parts of the Coastal Plains including the cities of Llano, Burnet, Austin, Bastrop, Fredericksburg, Georgetown, New Braunfels, San Marcos and Seguin until 4pm this afternoon. && .SHORT TERM... (Today through Wednesday) Issued at 134 AM CDT Tue May 6 2025 Key message: - Rounds of strong to severe storms and heavy rains expected An upper level low moves from New Mexico this morning out over the central plains tonight and Wednesday. A strong shortwave moves over our area today as a Pacific front moves across our area to around the I-35 corridor. Showers and thunderstorms from western Texas and Serranias del Burro are forming into clusters with high chances they will move across our area early this morning. They should wane around midday, then redevelop mainly east of I-35 with heating this afternoon into early evening as the shortwave passes overhead and the front moves east of the I-35 corridor. Strong instability, deep layer shear and helicity, as well as steep mid level lapse rates are ongoing and will continue through the day. As a result, strong to severe storms are expected with both rounds of convection. Large to very large hail and damaging wind gusts are the main threats with isolated tornadoes possible. SPC has levels 1 to 3 of 5 risks for severe storms. There is also a threat for heavy rains and flooding. PWs are well above seasonal averages and there is a potential of rains moving or stalling over the same areas for a period of time. WPC has levels 1 to 2 of 4 risks for excessive rainfall for today. The front stalls as the strong shortwave moves away front the area this evening. Showers and thunderstorms will again wane later this evening. A weaker upper level shortwave moves over area late tonight and Wednesday to develop scattered showers and thunderstorms over most of our area. The convective parameters are slightly less impressive than those ongoing keeping a possibility of strong to severe storms. Large hail and damaging winds the main threats. Locally heavy rains are also possible where the potential for rains to move over the same areas for a period of time. SPC has level 1 of 5 risk for severe storms and WPC has level 1 of 4 risk for excessive rainfall for Wednesday. Nearly seasonal temperatures are expected today through Wednesday. Minimum humidities across the Rio Grande Plains and Edwards Plateau fall into the teens and 20s each afternoon. However, fire weather issues are not expected due to wetting rains prior to the frontal passage and light winds of less than 10 mph after its passage. && .LONG TERM... (Wednesday night through Monday) Issued at 134 AM CDT Tue May 6 2025 Key Messages: - Locally heavy rain possible Thursday over the Coastal Plains. - Low to medium chance (30 to 50%) for showers and thunderstorms late Thursday into Friday along the Rio Grande. A quasi stationary frontal boundary will remain in place along the Texas coast Wednesday night, keeping moist air draped along the Coastal Plains and over South Texas before the front slowly pushes offshore Thursday. While wind directions aloft will tend to support a shallower moist layer with more stable air, enough moisture may be available to support locally heavy rainfall over the Coastal Plains Wednesday night into Thursday. The latest guidance has tended to place the frontal boundary and heaviest corridor of frontal rains just beyond our county warning area, but minor shifts westward could implicate our southeasternmost counties, including Lavaca and DeWitt. While models have had some difficulty handling the current upper level pattern over CONUS, by Thursday a western lobe of PV should reach the Central US. This favors a shortwave approaching our area sometime Thursday, and models generally show a weak shortwave tracking across South Central Texas late Thursday into Friday. While this disturbance will encounter an airmass slightly more stable than what we've seen heading into the week, interaction with mountainous terrain over Mexico may support the development of isolated showers and thunderstorms Thursday evening into Friday morning. Odds are highest over the Rio Grande Plains, with rain chances are about 30 to 50 percent for that timeframe. Once Thursday passes, the active subtropical jet stream will push south of our area, resulting in a drying northwesterly flow in the mid-level and zonal flow aloft. Additionally, current ensemble solutions show the aforementioned lobe of vorticity stalling out over the Gulf states through the weekend into next week. This will favor a dry continental airmass and temperatures around to a few degrees below climatological norms (highs in the upper 70s to mid 80s with lows in the 50s to low 60s for most). Given the slow moving upper air pattern, gradual airmass modification should allow for a warmup entering next week. && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT Tue May 6 2025 SHRA/TSRA continue over KAUS we have had several reports of cloud to ground lightning strikes withing KAUS vicinity. We expect these SHRA/TSRA to continue. Additionally, we are watching a cold front slowly progress eastward and with it a line of SHRA/TSRA to impact KSAT and KSSF around 18Z until approx 20Z. These will continue to track to the east and northeast this afternoon. Behind it we expect clearing and a return to VFR conditions. Expect KDRT to remain at VFR throughout the period with northerly winds continuing behind the cold front. Winds become VRB around 01Z for KAUS, KSSF and KSAT before becoming northerly at the end of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 86 67 85 / 10 30 10 20 Austin Bergstrom Intl Airport 64 86 65 85 / 10 30 10 20 New Braunfels Muni Airport 65 87 66 86 / 10 30 10 20 Burnet Muni Airport 61 85 64 83 / 0 20 10 20 Del Rio Intl Airport 64 94 69 88 / 10 10 30 50 Georgetown Muni Airport 62 84 64 83 / 0 20 10 20 Hondo Muni Airport 62 89 66 87 / 10 30 10 30 San Marcos Muni Airport 65 86 66 85 / 10 30 10 20 La Grange - Fayette Regional 68 85 67 85 / 20 40 10 30 San Antonio Intl Airport 67 87 68 86 / 10 30 10 30 Stinson Muni Airport 68 88 69 87 / 10 30 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...CJM Long-Term...CJM Aviation...CJM
In the hours before
Special weather statement, May 6, 12:42 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1242 PM CDT Tue May 6 2025
TXZ173-193-194-061830-
Williamson TX-Bastrop TX-Lee TX-
1242 PM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of southeastern
Williamson, north central Bastrop and northwestern Lee Counties
through 130 PM CDT...
At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coupland, or 7 miles northeast of Elgin, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elgin, Lexington, Tanglewood, Coupland, Knobb Springs, Blue,
Beyarsville, McDade, Butler, and Cedar Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 PM CDT for south central
Texas.
&&
LAT...LON 3046 9690 3022 9736 3035 9741 3042 9737
3044 9740 3044 9742 3045 9743 3059 9721
3046 9715 3056 9697 3054 9692 3049 9690
TIME...MOT...LOC 1741Z 239DEG 20KT 3043 9730
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PlattSpecial weather statement, May 6, 1:12 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
112 PM CDT Tue May 6 2025
TXZ204-205-061900-
Bexar TX-Medina TX-
112 PM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of east central Medina
and northern Bexar Counties through 200 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pearson, or over Castroville, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Castroville, San Antonio Int Airport, Stinson Municipal
Airport, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Shavano Park, Hollywood Park, Cross Mountain, Olmos
Park, St. Hedwig, China Grove, Lacoste, Noonan, Pearson, and Sea
World.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2923 9888 2935 9895 2972 9854 2939 9824
TIME...MOT...LOC 1812Z 239DEG 31KT 2931 9886
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BradyLocal storm report, May 6, 1:16 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
116 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM Hail 4 SW Castroville 29.30N 98.91W
05/06/2025 E1.00 Inch Medina TX Public
Report from mPING.
&&
CMLocal storm report, May 6, 1:18 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
118 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flash Flood 2 SW Wells Branch 30.43N 97.70W
05/06/2025 Travis TX Local Official
McNeil Drive at MoPac closed due to
flooding.
&&
CVPSpecial weather statement, May 6, 1:30 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
130 PM CDT Tue May 6 2025
TXZ194-061900-
Lee TX-
130 PM CDT Tue May 6 2025
...A strong thunderstorm will impact portions of north central Lee
County through 200 PM CDT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington, Tanglewood, and Leo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 PM CDT for south central
Texas.
&&
LAT...LON 3033 9705 3045 9715 3056 9696 3054 9692
3049 9690 3048 9691 3046 9690 3046 9688
3043 9687 3043 9685 3041 9683
TIME...MOT...LOC 1830Z 241DEG 41KT 3046 9700
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PlattLocal storm report, May 6, 1:56 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
156 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM Flash Flood 3 E Granger 30.71N 97.40W
05/06/2025 Williamson TX Local Official
CR349 at Opossum Creek closed due to
flooding.
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:07 AM CDT | Special Weather Statement | EWX | Terrell | 23 min |
| May 6, 5:45 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| May 6, 5:58 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 62 min |
| May 6, 6:52 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 68 min |
| May 6, 7:13 AM CDT | Tornado Warning | EWX | Blanco, Gillespie | 47 min |
| May 6, 7:50 AM CDT | Tornado Warning | EWX | Blanco, Burnet, Llano | 40 min |
| May 6, 8:20 AM CDT | Special Weather Statement | EWX | Edwards | 40 min |
| May 6, 8:25 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 50 min |
| May 6, 8:43 AM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| May 6, 9:08 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 52 min |
| May 6, 9:34 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 41 min |
| May 6, 9:38 AM CDT | Special Weather Statement | EWX | Real | 52 min |
| May 6, 10:02 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 6, 10:06 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Hays, Llano, Travis | 3 hr |
| May 6, 10:10 AM CDT | Special Weather Statement | EWX | Blanco | 50 min |
| May 6, 10:24 AM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 51 min |
| May 6, 10:39 AM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| May 6, 10:57 AM CDT | Special Weather Statement | EWX | Bandera, Medina | 48 min |
| May 6, 11:11 AM CDT | Special Weather Statement | EWX | Zavala | 49 min |
| May 6, 11:12 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 6, 11:17 AM CDT | Special Weather Statement | EWX | Williamson | 43 min |
| May 6, 11:17 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Uvalde, Zavala | 43 min |
| May 6, 11:29 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| May 6, 11:43 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Hays, Kendall, Travis | 16 min |
| May 6, 11:56 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 18 min |
| May 6, 12:01 PM CDT | Special Weather Statement | EWX | Williamson | 29 min |
| May 6, 12:04 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 26 min |
| May 6, 12:14 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 6, 12:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 38 min |
| May 6, 12:42 PM CDT | Special Weather Statement | EWX | Lee | 48 min |
| May 6, 1:12 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 6, 1:30 PM CDT | Special Weather Statement | EWX | Lee | 30 min |
| May 6, 3:01 PM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| May 6, 3:09 PM CDT | Special Weather Statement | EWX | Gonzales | 66 min |
| May 6, 3:29 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Lavaca | 61 min |
| May 6, 3:48 PM CDT | Special Weather Statement | EWX | Fayette | 57 min |
| May 6, 4:01 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 59 min |
| May 6, 4:10 PM CDT | Special Weather Statement | EWX | Gonzales | 50 min |
| May 6, 4:19 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 56 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 21 min |
| May 6, 5:20 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| May 6, 5:58 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 77 min |
| May 6, 6:49 PM CDT | Special Weather Statement | EWX | Karnes | 41 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.